Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 196, NWS Cleveland, OH

August 7, 2007Erie County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Aug 7, 2007, 7:03 AM EDT for Erie County, Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2007, 7:03 AM EDT (11:03 UTC)
Expired
Aug 7, 2007, 7:30 AM EDT
In force
27 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Erie County, OH

The radar

The Cleveland radar (KCLE), 50 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 11.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2007-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 257 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2007-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
257 J/kg
Mixed-layer CIN
-236 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 071103
SVRCLE
OHC043-071130-
/O.NEW.KCLE.SV.W.0196.070807T1103Z-070807T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
703 AM EDT TUE AUG 7 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ERIE COUNTY IN NORTH CENTRAL OHIO

* UNTIL 730 AM EDT

* AT 656 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BERLIN HEIGHTS...OR ABOUT 7 MILES NORTHEAST OF NORWALK...AND MOVING
  EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

LAT...LON 4143 8234 4143 8235 4129 8234 4129 8257
      4140 8260 4140 8256 4138 8249 4139 8247
      4139 8246 4140 8242 4143 8238

$$

KOSARIK
1 follow-up statement
000 
WWUS51 KCLE 071121
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
720 AM EDT TUE AUG 7 2007

OHC043-071130-
/O.EXP.KCLE.SV.W.0196.000000T0000Z-070807T1130Z/
ERIE OH-
720 AM EDT TUE AUG 7 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ERIE COUNTY IN
NORTH CENTRAL OHIO EXPIRES AT 730 AM EDT...

THERE HAS BEEN NO REPORTS OF SEVERE WEATHER SO FAR FROM THIS STORM.

LAT...LON 4143 8234 4143 8235 4129 8234 4129 8257
      4140 8260 4140 8256 4138 8249 4139 8247
      4139 8246 4140 8242 4143 8238

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 4:05 AM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Aug 7, 4:05 AM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
405 AM EDT TUE AUG 7 2007

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE CENTRAL GREAT LAKES
TUESDAY LIFTING A FRONT STALLED ACROSS NORTHERN OHIO NORTH AS A
WARM FRONT. THE LOW WILL MOVE INTO NEW ENGLAND TUESDAY NIGHT WITH
THE TRAILING COLD FRONT MOVING ACROSS THE FORECAST AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NOT CLEAR TO ME EXACTLY HOW THE DAY WILL EVOLVE. NONE OF THE MODELS
SEEM TO BE DOING A VERY GOOD JOB AT CAPTURING CURRENT CONVECTION
ACROSS MICHIGAN/NW PA. MOST MODELS SIMPLY SHOW UVV/STORMS MOVG
EAST INTO ONTARIO AND NEW YORK STATE. I HAVE A FEELING THE EARLY
MORNING ACTIVITY WILL EXPAND AS THE LOW LEVEL JET PUSHES ACROSS
THE MIDWEST. SHOWERS AND STORMS WILL SPREAD ACROSS N CENTRAL AND
NE OH AND EVENTUALLY INTO NW PA...ESPECIALLY BY LATE MORNING/EARLY
AFTRN AS ALL MODELS SHOW THE INSTABILITY INCREASING RAPIDLY
ACROSS NE OH/NW PA. TO MAKE MATTERS MORE INTERESTING...DEEP SHEAR
AND NICE CAPE (>2000 J/KG) PROGGED ACROSS EXTREME NE OH/NW PA THIS
AFTRN WITH A NICE LOOKING HODOGRAPH AT ERIE. PCP WATER PROGGED AS
HIGH AS 2.3 INCHES. WITH APPROACHING WAVE AND MOIST AND UNSTABLE
ATMOSPHERE ALREADY IN PLACE WILL MENTION SEVERE STORMS ALL BUT
SOUTHWEST COUNTIES (MT GILEAD TO FINDLAY TO BOWLING GREEN).
SPEAKING OF WHICH WILL NEED A HEAT ADVISORY FOR THE SAME SOUTHWEST
COUNTIES AS HEAT INDEX WILL REACH CRITERIA (100-104F) THIS
AFTRN/EVENING. TOUGH FCST ALSO AT TOLEDO WHERE EARLY MORNING
ACTIVITY SHOULD MOVE EAST...WILL NEW ACTIVITY DEVELOP TO THE NW
AND COME CRASHING INTO NW OHIO OR WILL IT JUST BE HOT AND STEAMY
THIS AFTRN? WILL LEAVE CHANCE POP THIS AFTERNOON ESPECIALLY NORTH
OF BOWLING GREEN.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
DEPENDING ON HOW THE STORMS EVOLVE THIS AFTRN THE ACTIVITY WILL
LIKELY STILL BE ONGOING DURING THE EVENING HOURS INTO TONIGHT...
MOVG SOUTHEAST BY THAT TIME AS THE WAVE AT THE SURFACE AND ALOFT
BEGIN TO MOVE BY. WILL CONTINUE WITH HIGH POPS NE OH/NW PA EARLY
TONIGHT...THEN GENERALLY A CHANCE OF SOME LINGERING ACTIVITY LATER
TNGT ALTHOUGH MOST OF THE ACTIVITY SHOULD DIMINISH. CANNOT RULE
OUT A LEFT OVER SHOWER INLAND NE OH/NW PA WED MORN BUT ATMOSPHERE
SHOULD BECOME MUCH MORE STABLE WITH SOME DRYING ON WEDNESDAY SO
THERE SHOULD BE A BREAK IN THE ACTIVITY. YET ANOTHER WAVE PROGGED
FOR THURSDAY SO WE WILL LIKELY HAVE TO GO THROUGH ANOTHER ROUND OF
SHOWERS/STORMS SIMILAR TO TODAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
NEXT LOW PRESSURE SYSTEM MOVES ACROSS THE CENTRAL GREAT LAKES
BY FRIDAY...AGAIN THE TIMING VARIES WITH THE MODELS. LOW MOVES OFF
THE EAST COAST AND STALLS SATURDAY AS A BROAD UPPER LEVEL RIDGE
DEVELOPS ACROSS THE OHIO VALLEY. SHOULD SEE DRIER AND SOMEWHAT
COOLER AIR STEADILY FILTER SOUTHWARD. MODELS HINT AT SOME SORT OF
SECONDARY FRONT LATE IN THE WEEKEND BUT NOT GOING TO TRY AND
GRASP AT ANY PCPN IN GTHE FCST YET.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
STATIONARY FRONT LOCATED ACROSS SOUTHERN MI EAST INTO SOUTHERN
ONTARIO. WEAK TROUGH/WARM FRONT IN SFC PRESS FIELD EXTENDS FROM
TOL TO MFD. ALOFT MILD RIDGING SUGGESTS THUNDERSTORM COMPLEXES
WOULD MOVE AROUND ITS PERIPHERY FROM THEIR SOURCE REGION IN THE
ORD/IOWA AREA EAST IN AN ARC TO THE EASTERN LAKES. TYPICALLY WITH
NOCTURNAL NATURE OF THESE COMPLEXES...THE WOULD WEAKEN FROM THEIR
CURRENT STATE BY THE TIME IT WOULD REACH HERE. UNFORTUNATELY
MODELS DOING EXTREMELY POORLY WITH EVEN CURRENT CONDITIONS TO OUR
WEST AND EACH HAVE A DIFFERENT SOLUTION. REALLY A TOUGH CALL THIS
MORNING.

AGAIN ANOTHER MORNING WITH A LOT OF HZ. THIS MORNING MAY TURN OUT
TO BE MORE MVFR HZ THAN IFR WITH DEBRIS HIGH CLOUDINESS OVERHEAD.
OF COURSE CLEAR PATCHES MAY ALLOW FOR TEMPORARY DIPS. TOL/FDY MAY
SEE A FEW SHOWERS THE NEXT FEW HOURS WITH DISSIPATING AREA OF
RAIN. SO BEYOND ABOUT THE NEXT 4-6 HOURS...MANY QUESTIONS ARISE.
FOR NOW WENT WITH VCSH WITH CB MENTIONED FOR MUCH OF THE
AFTERNOON. AS THE WAVE ALONG THE FRONT MOVES EAST WOULD FIGURE THE
BEST ACTIVITY WOULD BE ALONG/AHEAD OF THE WARM FRONT PUSHING ENE
ACROSS THE AREA AND THEN LATER WITH THE TRAILING COLD FRONT/STATIONARY
BOUNDARY SINKING SOUTHWARD AGAIN SO THREAT OF SHRA/TS ACTIVITY MAY
CONTINUE INTO THE EVENING. OF COURSE OF WE GET LEFTOVER RAIN FROM
A COMPLEX OUT WEST DURING THE LATE MORNING/EARLY AFTERNOON...THAN
THAT MAY PRECLUDE SOME ADDITIONAL TS DEVELOPMENT.

OUTLOOK...
WEAK COLD FRONT MOVES THROUGH TUESDAY NIGHT WHICH SHOULD BRING
BRIEF END TO THREAT OF TSTMS WEDNESDAY WHEN WEAK HIGH PRESSURE
BUILDS. HOWEVER FRONT MOVES BACK NORTH INTO AREA THURSDAY AND
FRIDAY RETURNING THE THREAT OF THUNDERSTORMS TO THE AREA. RISK
OF THUNDERSTORMS SHOULD END FRIDAY NIGHT AS FRONT MOVES SOUTHEAST
FOR GOOD AND HIGH PRESSURE BUILDS IN ON SATURDAY.

&&

.MARINE...
NEARLY STATIONARY FRONT LOCATED ALONG THE NORTHERN SHORE OF LAKE
ERIE. FOR MUCH OF TODAY THE FLOW WILL HAVE A SOUTHERLY
DIRECTION...BUT A WAVE MOVING ALONG THE FRONT LATER TODAY AND
THIS EVENING WILL PROVIDE A BIT MORE VARIABILITY IN DIRECTION.
OCCASIONAL THUNDERSTORMS ARE EXPECTED TODAY...SOME OF WHICH COULD
BE STRONG TO SEVERE. AFTER THE LOW PRESSURE WAVE PASSES THE FRONT
WILL SINK SOUTHWARD TONIGHT BRINGING WINDS AROUND TO THE
NORTHWEST. WEAK HIGH PRESSURE WILL BE IN PLACE FOR WEDNESDAY.

ANOTHER SIMILAR ROUND OF WEATHER WITH THE FRONT OSCILLATING BACK
NORTH FOLLOWED BY THE COLD FRONTAL PASSAGE WILL OCCUR THURSDAY
INTO FRIDAY. THIS FRONT WILL FINALLY BE OUT OF THE AREA AND HIGH
PRESSURE BUILDS IN FOR THE WEEKEND.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
     OHZ006-017-027-036-037.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...DJB
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...DJB/KOSARIK
AVIATION...OUDEMAN
MARINE...OUDEMAN
Hazardous weather outlook, Aug 7, 6:27 AM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
627 AM EDT TUE AUG 7 2007

LEZ142>149-162>169-OHZ003-007>014-018>023-028>033-038-047-089-
PAZ001>003-081030-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SENECA-
HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-CRAWFORD-RICHLAND-ASHLAND-WAYNE-
STARK-MAHONING-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
627 AM EDT TUE AUG 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY DURING THE
AFTERNOON AND EVENING. THE SEVERE STORMS WOULD LIKELY HAVE
DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO
POSSIBLE. SOME THUNDERSTORMS WILL HAVE TORRENTIAL DOWNPOURS
CAPABLE OF LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY INTO THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

OHZ006-017-027-036-037-081030-
WOOD-HANCOCK-WYANDOT-MARION-MORROW-
627 AM EDT TUE AUG 7 2007

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.
HEAT INDEX VALUES ARE EXPECTED TO TOP OFF AROUND 100 DEGREES THIS
AFTERNOON AND EARLY EVENING. PLEASE LISTEN TO NOAA WEATHER RADIO
OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT
THE HEAT ADVISORY.

SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY DURING THE
AFTERNOON AND EVENING. THE SEVERE STORMS WOULD LIKELY HAVE
DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO
POSSIBLE. SOME THUNDERSTORMS WILL HAVE TORRENTIAL DOWNPOURS
CAPABLE OF LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY INTO THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Aug 7, 6:57 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
657 AM EDT TUE AUG 7 2007

OHZ009>013-019>021-071300-
ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-HURON-MEDINA-SUMMIT-
INCLUDING THE CITIES OF...SANDUSKY...LORAIN...CLEVELAND...
MENTOR...CHARDON...NORWALK...MEDINA...AKRON
657 AM EDT TUE AUG 7 2007

A STRONG THUNDERSTORM WAS MOVING ACROSS THE CENTRAL LAKESHORE
COUNTIES TOWARD CLEVELAND EARLY THIS MORNING AND WILL IMPACT
INTERSTATE 90. THE STORM WAS MOVING EAST AT ABOUT 20 MPH AND WILL
REACH VERMILION ABOUT 715 AM...LORAIN BY 745 AM... AND THE WESTERN
SUBURBS OF CLEVELAND AROUND 815 AM. TORRENTIAL DOWNPOURS ARE
LIKELY WITH THE STORM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE
ALSO POSSIBLE.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 4:17 AM EDTHeat AdvisoryCLEHancock, Marion, Morrow, Wood, Wyandot6 hr
Aug 7, 4:23 AM EDTSpecial Marine WarningCLE2 hr
Aug 7, 6:24 AM EDTSpecial Marine WarningCLE2 hr
Aug 7, 8:24 AM EDTSpecial Marine WarningCLE2 hr
Aug 7, 8:45 AM EDTFlash Flood WarningCLECuyahoga4 hr
Aug 7, 8:57 AM EDTAreal Flood AdvisoryCLELorain4 hr
Aug 7, 9:06 AM EDTSevere Thunderstorm WarningCLECuyahoga54 min
Aug 7, 9:09 AM EDTSpecial Marine WarningCLE2 hr
Aug 7, 9:14 AM EDTFlash Flood WarningCLELorain4 hr
Aug 7, 9:55 AM EDTAreal Flood AdvisoryCLELake4 hr
Aug 7, 10:15 AM EDTAreal Flood AdvisoryCLEGeauga, Portage, Summit4 hr
Aug 7, 10:28 AM EDTSevere Thunderstorm WarningCLEAshtabula, Trumbull62 min
Aug 7, 12:33 PM EDTAreal Flood WarningCLECuyahoga4 hr
Aug 7, 1:16 PM EDTAreal Flood WarningCLELorain4 hr
Aug 7, 6:25 PM EDTSevere Thunderstorm WarningCLEWood18 min
Aug 7, 7:18 PM EDTTornado WarningCLEWood27 min
Aug 7, 7:26 PM EDTSevere Thunderstorm WarningCLELorain, Medina64 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.